It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Epilepsy Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 05-19-2002, 10:16 AM   #1
Senior Member
(male)
 
Join Date: Feb 2002
Location: Barlow,North Yorkshire,England
Posts: 227
couldbeworsaspose HB User
Unhappy trouble with my gums!!

hi everyone,
I'm feeling very low at the moment!,everyday I get up and there seem's to be no end to my health problems.The latest problem I am having Is with my gum's,It started a while back when I got an infection In the root of a tooth,this was sorted and root filled,but the tooth became loose and although It hasn't dropped out It's still loose.Now at the other side of my mouth I have a bridge fitted and the gum is swollen slightly...no pain just red,It goes up and down like a yo-yo.I take lamictal,and was wondering if there could be a connection!anybody out there with similar problem's.
garry

 
Old 05-19-2002, 10:31 AM   #2
Senior Veteran
(female)
 
Join Date: Feb 2002
Location: England
Posts: 2,991
niecsey HB Userniecsey HB User
Wink

hi my hubby is taking meds sometimes used for epilepsy gabapentin for his spinal problems and after we done a search into this med we found one of the rarer symptoms was gum problems you could go searching your self good luck

 
Sponsors Lightbulb
   
Old 05-19-2002, 10:51 AM   #3
Veteran
 
Join Date: Apr 2002
Location: Williams, Az.usa
Posts: 381
Kokopelli HB User
Post

Hi Gary,

Hon unfortunantly this is one of the side effects you will experience... I have had more problems with my teeth then anything.. infact I am at the point where I just need my teeth removed and have false teeth put in. I took care of them etc etc.. but there was never an end to gum and teeth problems and they allways told me it was my meds and most anti-seizure meds are harsh on the teeth and gums and beleive it or not your nails.. I am however a coffee drinker on top of it all which never helped me not sure if you are but what I ran into was my teeth got real thin they started breaking I have fake front teeth so if you can see through your teeth basically get into your dentist hon you DO NOT want to go through what I went through ...

Hugs
Koko
__________________
Koko

 
Old 05-19-2002, 11:42 AM   #4
Member
 
Join Date: May 2002
Location: Ohio
Posts: 92
Beth's Mom HB User
Post

Since starting on Felbatol and Nuerontin Beth has had beautiful nails...always lacquered purple! We used to think it was because she liked to eat gummy worms (no lie, they are made from gelatin)but she has not had them in awhile and still healthy nails.
She seldom will open her mouth enough to have her teeth brushed.Her dental work thusfar has been minimal.
Thinning of the teeth is something we will watch for KoKo...
Hope you get in good dental health soon, Garry. I worked for dentists when in my 20's and should have known better, but let my teeth go for the last 8 yrs. while others became my priority. Now a root canal and having to have two molars removed has taught me too late the error of my ways. You need to see a dentist every 6 mo.--the importance of good insurance.
Marilyn

 
Old 05-19-2002, 05:34 PM   #5
Veteran
 
Join Date: Apr 2002
Location: Williams, Az.usa
Posts: 381
Kokopelli HB User
Post

She never had problems with the cutical growing over the nail itself? I still do as a matter of fact.. I have never been one to take care of my nails too well but I had major problems with that.. for the longest time my mom was having to push the cutical back and my fingers would hurt so badley ... now that I do it myself it sure doesn't hurt like that...

Hugs
Koko
__________________
Koko

 
Old 05-25-2002, 06:42 PM   #6
Junior Member
 
Join Date: Apr 2002
Location: Springfield, N.J.
Posts: 18
Gary L HB User
Post

Hi Garry,
I have been on Dilantin for quiet some time and always have gum trouble. That is one of the most common side effects on Dilantin. I have to go to the dentest and get them cleaned up and some medicine. Other meds for epilepsy are the same way, but maybe not most common.
Good luck, my friend.
Gary L

 
Old 05-26-2002, 02:50 AM   #7
Senior Member
(male)
 
Join Date: Feb 2002
Location: Barlow,North Yorkshire,England
Posts: 227
couldbeworsaspose HB User
Post

Hi everybody,
I'm getting to the point where I sometimes wonder If It's worth taking these drugs to control my siezures.I wake up thinking "what's today going to bring me".I started getting backache,and then my bum went numb,then shooting pains down my legs,I had an x-ray,and was told there Is damage to about 3 vertibrae,I don't understand what It means yet,I try to keep away from the doc's as much as possible,If I were a dog they would put me down,lol.Take care everyone.
garry

 
Closed Thread




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



030free (19), 92261 (11), Positive Cynic (9), Travis from MN (7), Nicole K (6), heyloe (5), cardshark (4), neurowreck (3), webartethan (2), Looking4aAnswer (2)

Site Wide Totals

teteri66 (1180), MSJayhawk (1004), Apollo123 (904), Titchou (847), janewhite1 (823), Gabriel (759), ladybud (754), sammy64 (668), midwest1 (668), BlueSkies14 (610)



All times are GMT -7. The time now is 11:08 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!